MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y415H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: procedure name? clitoral hood reduction, labioplasty what date did the patient present with dehiscence (number of post op days)? post-op day 8.What type of tissue and location of the suture placement? epidermis/dermis.What tissue dehisced? epidermis/dermis.What was the tissue condition? normal.How was the suture placed? interrupted.How was the suture tied? square.Did the suture break post-op? possible.Did the suture knots un-tie or break post-op? did not untie, either dissolved or broke as knot remained on surface on one side of wound.How was the dehiscence treated? conservatively, expectant management.Was medical intervention required to treat the patient condition? unknown, too soon to tell.Did the operating surgeon observe any suture deficiency or anomaly, before, during or after the suture.Placement or during any re-operation? suture deficiency at the post op visit.Patient pre-existing medical conditions? none.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How large was the dehiscence? what specific medical or surgical intervention was performed to manage the dehiscence noted during post-op examination? how is the patient today? (for example re-suturing?) patient information: initials, age, weight, medical history, allergies, current medications.
 
Event or Problem Description
It was reported that a patient underwent clitoral hood reduction, labiaplasty procedure on unknown date and suture was used.The patient returned with wound dehiscence on post op day 8.The suture was found with knot remained on surface on one side of wound.Surgeon opined that suture broke post op.The patient was treated conservatively, expectant management with no consequence reported.Additional information has been requested.

Brand Name
MCRYL UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7565505
Report Number2210968-2018-73266
Device Sequence Number1760159
Product Code GAN
UDI-Device Identifier10705031059115
UDI-Public10705031059115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY415H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1